I was just prescribed 10 mg of propranolol 2x a day for anxiety, and one of the side effects listed on the info sheets my pharmacist gave me with the medication is "big weight gain." The word "big" in particular is scaring me. Has anyone experienced weight gain on this drug?
That’s such a low dosage, I doubt you will experience much of any side effects, if any at all.
According to the literature:
"Weight gain can occur as a side effect of some beta blockers, especially the older ones. The average weight gain is about 2.6 pounds (about 1.2 kilograms)."
"Frequency not reported: Weight gain"
I don't know how someone came up with "big" which isn't even professional terminology, but as Sidekick has said you'd be taking such a low dose that I wouldn't be overly concerned.
Best regards, Wild Cat
I started taking it twice a day about 18 months ago, I instantly put on 3 kilos and went from 94 kilos to 110 at one point I told my doctor and he said try a diet, and that it was nothing to do with the meds, but I am convinced it is, I now diet and exercise every day and can’t get below 102 kilos doesn’t matter how much I exercise
I was recently prescribed propranolol for the with the same dosage, 10mg 2x a day. I too have experienced quick weight gain. It's been about 2 months and I have gained around 6lbs. I was curious if this was a common symptom and stumbled upon this thread. Wondering if I should request to try a different medication for anxiety?
As I remember it can cause low blood sugar levels so this would contradict maybe weight gain unless it actually made you feel less anxious and therefore ate more . Suppose it would have to be a trial to see if weight gain occurred .
- Propranolol Information for Consumers
- Propranolol Information for Healthcare Professionals (includes dosage details)
- Side Effects of Propranolol (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.